of gynecomastia. Question 29 1 out of 1 points The nurse has established peripheral IV access and begun an infusion of magnesium sulfate on a 29-year-old antepartum patient who is 35 weeks
pregnant. Which of the following assessment findings most likely prompted the patient's physician to order magnesium sulfate for this patient? Response Feedback: Magnesium sulfate is used frequently for treating or preventing seizures associated with pre-eclampsia, eclampsia, and pregnancy-induced hypertension. Its effectiveness in preventing seizures in eclampsia is well accepted and documented. Impaired oxygenation, changes in LOC, and ECG changes are not indications for the administration of magnesium sulfate in the pregnant patient. Question 30 1 out of 1 points A nurse is assigned to a patient who is at 32 weeks' gestation and is receiving terbutaline (Brethine) IV for 24 hours to control preterm labor. Which of the following nursing actions will the nurse take to decrease the risk of hypotension and promote circulation to the fetus? Response Feedback: In a patient receiving terbutaline, the nurse should closely monitor the patient's pulse rate and blood pressure. In addition, to increase placental perfusion, the nurse should have the patient lie on her left side during the infusion. This will help minimize the risk for hypotension and promote circulation to the fetus. Palpitations are a common adverse effect of the drug and should be reported but are unrelated to hypotension and fetal circulation. The nurse should advise the patient to limit her fluid intake during the infusion because of possible fluid overload. However, this, too, is unrelated to hypotension and fetal circulation. Question 31 1 out of 1 points A 71-year-old man has just been prescribed finasteride (Proscar). Which of the following complaints by this patient most likely indicated a need for this drug? Response Feedback: Nocturia is a characteristic symptom of BPH. Strong smelling urine that is cloudy is suggestive of a urinary tract infection. Finasteride is not used for the treatment of ED. Question 32 1 out of 1 points On the advice of her sister, a 52-year-old woman has visited her nurse practitioner to discuss the potential benefits of hormone replacement therapy in controlling the symptoms of menopause. Which of the following responses by the nurse is most appropriate? Response Research from the WHI trial indicates that estrogen given to
Feedback: postmenopausal women in combination with progestin significantly increases the risk of stroke and coronary heart disease (CHD). HRT is associated with increased, not decreased, risk of breast cancer and it may complicate early diagnosis of the disease. HRT does not exacerbate low bone density or constitute a risk factor for osteoporosis.
You've reached the end of your free preview.
Want to read all 12 pages?
- Fall '13
- Pharmacology, progesterone, Therapeutic effect, estrogen , Nurs 6521 Diarrhea, It is Typically Self-limiting, , Nurs 6521 Hormone Replacement Therapy Vision Issues